I was taking Anasrozale for nearly 2 years until recent dx of secondary MB and now on exemestane as it did not work for me but I can honestly tell you I had no side effects and just carried on with my life. Now been on Exemestane for 3 weeks and no problems. So good luck and trust your onc. Best Wishes. x
One week in and the hot flushes have kicked in with a vengeance. I had my ovaries out four weeks ago, so my oestrogen levels have plummeted in the past four weeks anyway, so the Anastrozole has probably just added to that.
What I am also finding is that for every hot flush, I get an intensely cold flush too - no amount of jumpers or heating seems to have any effect.
I've been on Anastrozole for four months nearly and seem to be lucky enough that the effects are not overly noticeable.
the hot flushes are probably the worst but a sturdy fan by the bed combats that well enough. I'm bed bound due to secondary bone cancer complications, so stiffness and muscle pains are the norm but controlled by pain med. Nothing else noticed as yet and I'm on bone strengthening injections anyway so haven't had noticeable complications from that side.
i always say that the treatment must surely outweigh the side effects or it wouldn't be worth it 🙂
Hope you get on ok with it.
Good-oh Rosie. Let's hope you are one of the many people who tolerate it well, then you can post to reassure newbies too. Good luck. xx
Thanks for your replies ladies - much appreciated. I will be starting the tablets tomorrow, as I am just completing a course of antibiotics and wanted to get those out of the way first.
like many of us I was in dread of the Anastrozole and looked at the packet for a week before taking it! As it turns out I've been on it since February and am fine. I think when we look at a list of side effects we are in danger of attributing every little sympton to the tablet, rather than realising that some of the effects might just have happened anyway - i.e. aches and pains as we get older etc. This seems to be prescribed to post-menopausal ladies and my theory is that we haven't much oestogen in the system anyway so the tablet is less of a shock to the system as it would be for folk on other hormone tablets who go straight into menopause.
Strategies: 1) I deliberately lost 2 stone in weight since January and increased my exercise. This has helped my pre-exisiting arthritis and fresh air and exercise are good for mood. 2) taking it just before bed seems to work for me, so any side-effects like headaches and nausea wouldn't be noticed as I'd be asleep.3) some people swear by a Ladycare Magnet for hot flushes, so i bought one in advance, but I haven't had hot flushes so don't use it. 4) Assume things will be much as they are now. If you didn't suffer from anxiety and depression and insomnia before the bc diagnosis then you are unlikely to suddenly develop it just because you are on a tablet, though the shock of the bc diagnosis will obviously impact on our mood in the short term, but it may not necessarily be due to the Anastrozole.
Inevitably there will be more posts from people having problem with Anastrozole than from people who don't, of which there are many of us, so you have nothing to lose by taking the Anastrozole and see how you get on. Even if there are a few side effects they will be managable, and far preferable to having breast cancer again. By the way, I'm 65, took up jogging for the first time ever in May this year and did a 5k Race for Life in September, so the Anastrozole certainly hasn't affected my life and my mobiity! Good luck. xxxxxxx
I am about to start on Anastrozole and having read about it across various websites, I am dreading the side effects.
Does anyone have tried and tested coping strategies? I am trying to view it positively - i.e. the alternative is taking my chances with a cancer recurrence - but I am very apprehensive about what these tablets could do to me.
Thanks in advance.